MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ BI VIO 5IN2 USP3-0 D/A X-1; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE

ETHICON INC. SFX SPI PDS+ BI VIO 5IN2 USP3-0 D/A X-1; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Catalog Number SXPP2B102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pocket Erosion (2013)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a tha : total hip arthroplasty on an unknown date and a barbed suture was used.About three weeks post-op, it was found that the suture protruded from a distal tha.The protrusion part was excised and treatment was done.After that, there has been no problem.Two weeks postoperatively, the superficial coating material was removed.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - irgacare®.¿ active ingredient(s) ¿ triclosan.¿ dosage form ¿ suture/solid/parenteral.¿ strength ¿ = 2360 g/m.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? please describe any medical/surgical intervention required for this suture event including dates and results.The event stated ¿the protrusion part was excised and treatment was done.¿ what treatment was done? please provide specifics.Please clarify the statement ¿the superficial coating material was removed¿.Please provide further details.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? did the stratafix suture break? if so, where was the break noted (termination, middle, end)? can you describe the appearance of the stratafix suture during second procedure, if applicable? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure¿ date of index surgical procedure?¿total hip arthroplasty on what tissue was the suture used?¿dermis what was the tissue condition (normal, thin, calcified, fragile, diseased)?¿not reported special condition was the fixation loop secured to tissue at the initiation of suture use during the index procedure?¿yes was at least one reverse stitch performed prior to closure?¿yes please describe any medical/surgical intervention required for this suture event including dates and results.¿excision suture only the part of protruded the event stated ¿the protrusion part was excised and treatment was done.¿ what treatment was done? please provide specifics.=> it means that the protrusion part was excised.Please clarify the statement ¿the superficial coating material was removed¿.Please provide further details.¿removal of dressing did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?¿no did the stratafix suture break? if so, where was the break noted (termination, middle, end)?¿no can you describe the appearance of the stratafix suture during second procedure, if applicable?¿not performed second operation what symptoms did the patient experience following the index surgical procedure? onset date?¿suture protrusion other relevant patient history/concomitant medications?¿unk what is the physician¿s opinion as to the etiology of or contributing factors to this event?¿unk what is the patient's current status?¿no trouble lot number?¿unk.

Brand Name
SFX SPI PDS+ BI VIO 5IN2 USP3-0 D/A X-1
Common Device Name
STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18395366
Report Number2210968-2023-10149
Device Sequence Number2748346
Product Code NEW
UDI-Device Identifier10705031465220
UDI-Public10705031465220
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP2B102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer12/28/2023
Initial Report FDA Received Date12/26/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown